CSN Login
Members Online: 13

Ativan

emg09
Posts: 252
Joined: Mar 2009

Hi,

Has anyone on here used Ativan? They gave it to my dad to calm the terrible hiccups he's been having since having his stent put in. The ativan had him very loopy and he was talking to himself in his sleep and was VERY confused. He's pretty miserable too. I was hoping the stent would improve his being able to eat. He has no appetite at all and says everything hurts. He's complaining of throat pain too. Things just seem to be getting worse for him. I think he needs a miracle now too. Please keep him in your prayers. I don't think he's given up, but I know he's worried since his Dr. is on her honeymoon and he feels he needs to start his chemo now. Patients are very thin these days!!!

Thanks
Erika

JaneE2366's picture
JaneE2366
Posts: 332
Joined: Jul 2009

Hi Erika,
Yes, my husband takes Ativan. Started taking it when he was first admitted into the hospital. It was used to help the pain meds work. He used it during his rounds of chemo too. Helped keep him calm and I believe they said it helps the anti-nausea meds work too. He was so anxious that I asked for a script so he could use it at home. He was taking it 3x a day.....it never made him loopy or confused. Just very tired so now we are down to 2x a day and I am thinking about trying to cut it down to 1x a day...at night before bed. You never know if you are doing the right thing. I hated to see him so anxious (and weepy) and the Ativan seemed to help....but then he slept a good part of the day....I wasn't sure which was the better thing to do.....hated to see him upset....hated to see him sleep all day. We thank God that he is doing better these last few weeks and I have been getting him out to either ride our bicycles or take walks. Everyone says physical activity is the best thing to do. It seems to have helped him.
Keeping you and your dad in my prayers.
Stay strong.
Jane

mumphy's picture
mumphy
Posts: 486
Joined: Jun 2009

Hi E,

Al takes it also. He takes it to increase his appitite and for his anxiety. They even said it could help with his back pain. Just have the re adjust his dose. I feel so bad that your
Dad is having so much trouble with his stent. If he keeps saying that it bothers him ask them
to check the placement. Al did have his pulled back up.

Ask the Doc.

God Bless
Kath

Tina Blondek's picture
Tina Blondek
Posts: 1560
Joined: Nov 2009

Hi Erika!
Here is another thing our dad's have in common. Such a small world. Yes, he had started taking Ativan at the beginning of his diagnosis for anxiety. He started off with 3x a day,and now a year later he is down to taking 1x day. When he was taking it 3x a day, he did seem somewhat loopy, and was definitely sedated. He slept a lot, like Al. It also made him dizzy at times. There are other anti anxiety meds out there that may be better for your dad.

As far as the trouble he is having with his stent, I would have that checked out immediately. The stent is put in to help, not hurt. Even though his dr. is away, isnt there someone else there that can help him? There must be more than one surgeon.

Keep hanging in there, you are doing a great job! Tell dad hello from Virginia, and keep us updated. You and dad remain in my prayers. My dad goes for his balloon dilation on Monday 12/7. think of me that day and say your prayers. Thanks.

Fondly,
Tina

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network